Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 497, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 25, 2008, 6:57 PM CDT for 4 counties in Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2008, 6:57 PM CDT (23:57 UTC)
- Expired
- Jul 25, 2008, 7:50 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:00 PM CDT | TSTM WND DMG | 2 Nw Cabool, MO | SEVERAL LARGE TREES AND LIMBS DOWN IN TOWN. SOME LOCALIZED POWER OUTAGES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 252357 SVRSGF MOC067-091-215-229-260100- /O.NEW.KSGF.SV.W.0497.080725T2357Z-080726T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 657 PM CDT FRI JUL 25 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI... NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI... SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 800 PM CDT. * AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CABOOL BY 720 PM CDT. WILLOW SPRINGS BY 755 PM CDT. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3698 9173 3679 9196 3717 9240 3730 9225 TIME...MOT...LOC 2357Z 313DEG 17KT 3717 9224 $$ JLT
4 follow-up statements
000 WWUS53 KSGF 260013 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 713 PM CDT FRI JUL 25 2008 MOC067-091-215-229-260100- /O.CON.KSGF.SV.W.0497.000000T0000Z-080726T0100Z/ WRIGHT MO-TEXAS MO-DOUGLAS MO-HOWELL MO- 713 PM CDT FRI JUL 25 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN DOUGLAS...NORTHERN HOWELL...SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CABOOL...OR NEAR MOUNTAIN GROVE...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CABOOL BY 720 PM CDT. WILLOW SPRINGS BY 755 PM CDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTHERN MISSOURI. LAT...LON 3698 9173 3679 9196 3717 9240 3730 9225 TIME...MOT...LOC 0013Z 313DEG 17KT 3712 9217 $$ JLT
000
WWUS53 KSGF 260023
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CDT FRI JUL 25 2008
MOC229-260034-
/O.CAN.KSGF.SV.W.0497.000000T0000Z-080726T0100Z/
WRIGHT MO-
724 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3706 9226 3710 9226 3722 9215 3698 9173
3679 9196
TIME...MOT...LOC 0024Z 313DEG 17KT 3708 9212
$$
MOC067-091-215-260100-
/O.CON.KSGF.SV.W.0497.000000T0000Z-080726T0100Z/
TEXAS MO-DOUGLAS MO-HOWELL MO-
724 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN DOUGLAS...NORTHERN HOWELL AND SOUTHWESTERN TEXAS
COUNTIES...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CABOOL...OR 7 MILES EAST OF MOUNTAIN
GROVE...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW SPRINGS BY 755 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3706 9226 3710 9226 3722 9215 3698 9173
3679 9196
TIME...MOT...LOC 0024Z 313DEG 17KT 3708 9212
$$
JLT000
WWUS53 KSGF 260036
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT FRI JUL 25 2008
MOC067-091-215-260100-
/O.CON.KSGF.SV.W.0497.000000T0000Z-080726T0100Z/
TEXAS MO-DOUGLAS MO-HOWELL MO-
735 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN DOUGLAS...NORTHERN HOWELL AND SOUTHWESTERN TEXAS
COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM SOUTH OF CABOOL...OR 8 MILES SOUTHEAST OF
MOUNTAIN GROVE...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW SPRINGS BY 800 PM CDT.
AT 700 PM...A LOCAL WEATHER OBSERVER NEAR CABOOL REPORTED SEVERAL
LARGE TREES AND LIMBS BLOWN DOWN IN CABOOL ALONG WITH POWER OUTAGES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3706 9226 3710 9226 3722 9215 3698 9173
3679 9196
TIME...MOT...LOC 0035Z 326DEG 13KT 3706 9213
$$
JLT000
WWUS53 KSGF 260050
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT FRI JUL 25 2008
MOC067-091-215-260100-
/O.CAN.KSGF.SV.W.0497.000000T0000Z-080726T0100Z/
TEXAS MO-DOUGLAS MO-HOWELL MO-
750 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS...
NORTHERN HOWELL AND SOUTHWESTERN TEXAS COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3706 9226 3710 9226 3722 9215 3698 9173
3679 9196
TIME...MOT...LOC 0050Z 313DEG 17KT 3700 9201
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:57 PM CDT, 5 hours earlier.
Area forecast discussion, Jul 25, 1:57 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI JUL 25 2008 .DISCUSSION... A WEAK FRONT STRETCHED FROM CENTRAL KANSAS INTO NORTHERN MISSOURI FRIDAY AFTERNOON. MEANWHILE A SHORTWAVE TROUGH WAS TRACKING EAST OUT OF THE NORTHERN PLAINS WITH A VORTICITY LOBE STRETCHING SOUTH INTO THE MISSOURI VALLEY. CONVECTIVE DEVELOPMENT HAS BEEN SPARSE THROUGH EARLY AFTERNOON BUT EXPECT ACTIVITY TO INCREASE SUBSTANTIALLY BY LATE AFTERNOON AND EARLY EVENING. SURFACE BASED CAPES APPROACHING 3000 J/KG AND WEAK CONVERGENCE AHEAD OF THE FRONT WILL INITIATE DEVELOPMENT FROM EASTERN KANSAS INTO THE CENTRAL MISSOURI. ABNORMALLY STRONG DEEP LAYERED SHEAR WAS IN PLACE ACROSS NORTHERN AND CENTRAL MISSOURI UNDERNEATH THE SAGGING WESTERLIES. WITH 30-40 KTS 0-6 KM SHEAR SEVERE STORMS IN THE FORM OF ORGANIZED MULTI-CELL CLUSTERS AND PERHAPS A SUPERCELL OR TWO WILL BE POSSIBLE. THINKING STORMS WILL BE INITIALLY FOCUSED NORTH OF A LAMAR TO LEBANON LINE THROUGH EARLY EVENING BEFORE SHIFTING SOUTHEAST. A FEW PULSE TYPE THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 60 WHERE THE ATMOSPHERE IS ALREADY RELATIVELY UNCAPPED. WHILE STORM INTENSITY WILL DECREASE LATER THIS EVENING...EXPECT CONVECTIVE CLUSTERS TO CONTINUE OVERNIGHT AS FRONT AND LOW THETA-E GRADIENT SAGS SOUTH INTO THE OZARKS. WHILE THE LOW LEVEL JET IS PROGGED TO BE RATHER MODEST...ENOUGH 925-850 MB MASS CONVERGENCE WILL BE IN PLACE FOR SCATTERED CONVECTION OVERNIGHT. WILL HAVE TO MONITOR TRAINING STORMS AND THE POTENTIAL OF FLASH FLOODING GIVEN THE RICH MOISTURE IN PLACE. SOME UNCERTAINTY EXISTS WHERE THE WEAK FRONT WILL BE SATURDAY BUT IT APPEARS THAT IT WILL EXTEND NORTHWEST TO SOUTHEAST ACROSS THE OZARKS. SUFFICIENT INSTABILITY AND MOISTURE WILL BE IN PLACE FOR AT LEAST ISOLATED CONVECTION ESPECIALLY SOUTHWEST OF WHERE THE BOUNDARY SETS UP. MODELS ARE INDICATING A CONVECTIVE COMPLEX WILL TAKE SHAPE LATER SATURDAY AFTERNOON INTO SATURDAY NIGHT ACROSS THE MISSOURI RIVER VALLEY ON THE PERIPHERY OF THE AMPLIFYING UPPER LEVEL RIDGE. HOWEVER PLACEMENT OF THIS DEVELOPMENT DOES DIFFER WITH THE GFS MODEL THE FARTHEST SOUTH. A STRONGER LOW LEVEL JET WILL INTERACT WITH THE REMNANT BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE REGION. THIS CONVECTIVE COMPLEX WILL SLIDE SOUTHEAST ACROSS THE LOWER MISSOURI RIVER VALLEY AND AT LEAST PORTIONS OF THE OZARKS SATURDAY NIGHT. RAIN CHANCES SUNDAY WILL BE SOMEWHAT DEPENDENT UPON WHERE THE AFOREMENTIONED CONVECTION AND ASSOCIATED MESO-SCALE BOUNDARIES END UP. OTHERWISE THE UPPER RIDGE WILL BEGIN TO ASSERT ITSELF SUNDAY INTO EARLY NEXT WEEK WITH INCREASING 500 MB HEIGHTS. THIS WILL LIKELY BUMP TEMPERATURES UP WELL INTO THE 90S AT LEAST NEAR THE MISSOURI KANSAS BORDER. THIS WILL RESULT IN HEAT INDEX VALUES APPROACHING 105 IN THOSE SAME AREAS EARLY NEXT WEEK. IT APPEARS THE NEXT LEGITIMATE CHANCE FOR RAIN MAY DEVELOP BY THE MIDDLE PART OF NEXT WEEK. FOSTER && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATER THIS AFTERNOON INTO THIS EVENING ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST MISSOURI. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED WITH THESE STORMS. THE STORMS WILL THEN DIMINISH LATER THIS EVENING WITH VFR CONDITIONS THEN PREVAILING OVER MOST AREAS INTO SATURDAY MORNING. WILL NEED TO WATCH FOR SOME FOG DEVELOPMENT LATE TONIGHT IN AREAS THAT RECEIVE RAINFALL THIS EVENING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 25, 12:00 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CDT FRI JUL 25 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1200 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF NICKELS WILL ALSO BE POSSIBLE ESPECIALLY ACROSS CENTRAL MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING CANNOT BE RULED OUT. CLUSTERS OF THUNDERSTORMS MAY AFFECT THE AREA OVERNIGHT AS A WEAK FRONT MOVES INTO THE REGION. VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD WITH THESE STORMS. HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND...AND AGAIN DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 25, 5:15 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT FRI JUL 25 2008 MOZ071-082-083-252245- TEXAS MO-PHELPS MO-DENT MO- 515 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL TEXAS...NORTHWESTERN DENT AND SOUTHERN PHELPS COUNTIES UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF NEWBURG TO 9 MILES SOUTHEAST OF FORT LEONARD WOOD...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF FORT LEONARD WOOD TO 9 MILES SOUTHEAST OF FORT LEONARD WOOD...MOVING EAST AT 18 MPH. THESE STORMS WILL BE NEAR... LICKING BY 545 PM CDT. THE TOWNS OF EDGAR SPRINGS...BEULAH...LENOX...ANUTT AND LECOMA ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. JLT
Local storm report, Jul 25, 6:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST VERSAILLES 38.43N 92.84W
07/25/2008 E50 MPH MORGAN MO PUBLIC
0622 PM HAIL VERSAILLES 38.43N 92.84W
07/25/2008 E0.25 INCH MORGAN MO PUBLIC
&&
HATCHLocal storm report, Jul 25, 6:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL VERSAILLES 38.43N 92.84W
07/25/2008 E0.88 INCH MORGAN MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 31 min |
| Jul 25, 6:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.